Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 7, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 7, 2018, 10:22 PM CDT for Coryell County, Hamilton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2018, 10:22 PM CDT (03:22 UTC)
- Expired
- Sep 8, 2018, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coryell County, TX, Hamilton County, TX
The radar
The Ft Hood radar (KGRK), 111 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
953
WGUS54 KFWD 080322
FFWFWD
TXC099-193-080615-
/O.NEW.KFWD.FF.W.0007.180908T0322Z-180908T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
1022 PM CDT FRI SEP 7 2018
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
East central Hamilton County in central Texas...
North central Coryell County in central Texas...
* Until 115 AM CDT..
* At 1018 PM CDT, Doppler radar indicated heavy rain along the
Hamilton/Coryell county line. Adjusted radar estimates exceed 5
inches in a 2-hour period near Jonesboro.
This rainfall will lead to excessive water runoff and cause flash
flooding. Low-lying areas are most vulnerable to rapidly rising
water. Some low-water crossings may flood and become impassable.
Creeks and streams are likely flooded or out of their banks. This
includes Wallace Creek, Neils Creeks, and Hog Creek. The water may
impact the areas downstream in Coryell County where heavy rain
hasn't fallen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around; don't drown. Most flood deaths occur in vehicles. Be
especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3178 9784 3167 9777 3171 9769 3163 9764
3142 9771 3151 9797 3168 9810
$$
251 follow-up statement
961
WGUS74 KFWD 080444
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
1144 PM CDT FRI SEP 7 2018
TXC099-193-080615-
/O.CON.KFWD.FF.W.0007.000000T0000Z-180908T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton TX-Coryell TX-
1144 PM CDT FRI SEP 7 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
EAST CENTRAL HAMILTON AND NORTH CENTRAL CORYELL COUNTIES...
At 1140 PM CDT, Doppler radar indicated that heavy rain had come to
an end along the Hamilton/Coryell line. However, excessive runoff
will continue to cause flooding, particularly in the Jonesboro area.
Motorists are urged to exercise caution on Highway 36 between
Hamilton and Gatesville. Some secondary roads may have high water on
them, and low-water crossings may flood and become impassable.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around; don't drown. Most flood deaths occur in vehicles. Be
especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3178 9784 3167 9777 3171 9769 3163 9764
3142 9771 3151 9797 3168 9810
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 9:51 PM CDT, 31 minutes earlier.
Area forecast discussion, Sep 7, 9:51 PM CDT, 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 951 PM CDT Fri Sep 7 2018 .UPDATE... A combo surface cold front/outflow boundary continues to move southward deep into Central Texas along and west of I-35, while hanging up further east. This is likely due to modest southwesterly mid-level flow paralleling the northeast to southwest oriented surface front well in advance of the shortwave trough off to the northwest. The modest isentropic ascent in advance of the shortwave trough and over the shallow front will keep this scenario generally going through much of the night. Though instability is skinny with a deep, moist-adiabatic layer aloft, it's enough with the ascent to generate occasional positive CG strikes and this will continue into Saturday morning. The environment continues to be very tropical, as evidenced by the 2.16 inches of precipitable water(near record values) across the area. As such, warm-rainfall processes with very small drops will be very efficient rain-makers, even for echoes that don't look like much at radar. The one positive element tonight is that the forcing aloft is broad and weak enough and now well north of the shallow surface front further south. As such, not everyone will be seeing rain at the same time, nor will it rain the entire night in any one location. I have adjusted overnight rain chances with the more likely coverage across the north near the mid level trough and associated, elevated isentropic ascent, with lesser coverage through sunrise across Central Texas. That said, the localized flood threat will continue overnight, especially along and south of I-20 and along/west of I-35/35E where higher rainfall totals have fallen the past several days in spots. No changes are anticipated with regard to either areal or temporal coverage of the Flash Flood Watch on this update. Behind the shallow front, north-northwest winds less than 10 mph will prevail, with more south-southeast winds around 10 mph in advance of this boundary. Lows will be mostly in the 70s. 05/ && .AVIATION... /Issued 651 PM CDT Fri Sep 7 2018/ /00Z TAFS/ Challenges: Timing TS with locally +RA/IFR vsbys, along with MVFR cigs later tonight and Saturday at all terminals. In addition, timing outflow/weak cold FROPA wind shift at Waco later tonight. Cold FROPA/outflow boundary is now surging south of I-20 corridor and combining with the shortwave trough overhead/tropical moisture in place for scattered to numerous SHRA w/embedded TSRA containing +RA and IFR conditions across DFW terminals the first 1-2 hrs of the forecast. Activity is much more isolated across Central TX and around Waco with VFR conditions. The outflow boundary-cold FROPA will reach Waco before 06z. As nightfall sets in by 02z/after, loss of heating should help coverage of SHRA/embedded TSRA lessen quite a bit across DFW terminals with MVFR cigs returning by 09z or after. MVFR should arrive sooner at Waco and possibly as soon as 06z Waco. Will hold onto VCSH in tropical-rich atmosphere with continued weak forcing aloft seems reasonable overnight into early Saturday morning, though with outflow moving through Waco, I did add a few hours of VCTS just before 06z Saturday. MVFR cigs will be slow to mix out on Saturday and could be midday or later at all airports. Will hold onto VCSH, though am worried the NAM model is showing some potential for pre-dawn TS around DFW terminals just before 12z. With so much uncertainty, I will only bring VCTS back into the forecast for all airports after 16z Saturday with a gradual return to VFR conditions as daytime heating helps trigger more TS with +SHRA/RA in the moisture-rich environment. N-NW winds less than 10 knots will prevail at DFW terminals the next 24 hours. As noted before, Waco should see a weak cold FROPA before 06z Saturday, with NW winds 5-8 knots thereafter in the forecast. 05/ && .SHORT TERM... /Issued 315 PM CDT Fri Sep 7 2018/ /Through Tonight/ Efficient rain-producing showers and thunderstorms associated with a slow-moving cold front are trekking into the northwestern zones this afternoon. Scattered activity has blossomed over our southern zones as well. Given the moderate instability, moisture content, and upper level support will allow for diurnally driven scattered to numerous showers and thunderstorms to increase in coverage this afternoon. This activity will likely impact the afternoon commute, especially in areas where the heavier thunderstorms develop. A tropical environment, with PWATs in excess of 2", skinny CAPE profile soundings, and weak mean winds will continue to pose a flash flooding threat through tonight. Much of the region has already received plentiful rainfall, and similar to previous days, isolated heavy rainfall will occur. HREF QPF probabilities continue to key in on the Metroplex and points southwestward likely seeing isolated higher amounts of 2-3". As we head into the evening, some of the diurnally driven activity will begin to wane. However, along remnant outflow boundaries and the slow-moving cold front, where the highest convergence is, the potential for showers and thunderstorms exists. For those attending outdoor events this evening, make sure to have a weather safety plan. Even though severe weather is not expected, heavy rain, lightning, and gusty winds up to 30 mph will be the main threats. We expanded the Flash Flood Watch through Saturday morning to include Bell, McLennan, Kaufman, and Rockwall counties to account for the latest radar trends and QPF flash flood guidance. Since the ground has become more saturated over the past few days, the threat for rapid runoff increases. Given the tropical environment, convergence along the front, and support from the upper level trough, kept 30-50% PoPs across the region for tonight. Villanueva && .LONG TERM... /Issued 315 PM CDT Fri Sep 7 2018/ /Saturday through Next Weekend/ A slow moving front will be situated across our southern-most counties where scattered showers and occasional embedded thunderstorms will be ongoing at the start of the period. Precipitable water amounts will be pushing 2.25 inches, so heavy rain and the potential for localized flash flooding will be the primary concern, with the focus shifting slowly south and east with the front. Storm motion will increase slightly on Saturday as westerly winds pick up around the base of the trough, but training thunderstorms along the surface boundary will still remain a good possibility. The position of the front will coincide fairly closely with a mid-level trough axis, which will likewise be moving slowly south and east with time. The result will be a continued threat for locally heavy rain across southern portions of the forecast area this weekend. At this time, there is no plan to expand the Flood Watch geographically or extend the watch in time for a couple of reasons. One is that these areas were hit hard by the Summer drought. The other is that mesoscale boundaries which tend to push out ahead of the front may actually shift the focus for heavy rain to areas just south of our Central Texas counties. That said, we will need to keep an eye on trends during the evening and overnight hours and may end up needing to adjust the watch based on future trends. The mid and upper level trough axis will shift east from East Texas into Louisiana Sunday and Monday, forcing the front through the entire forecast area and allowing a cooler airmass to fill in from the north. Temperatures Sunday through Tuesday will range from lows in the 60s to highs in the 80s, or slightly below normal for this time of year. A weak disturbance will kick off a few showers and afternoon storms as it swings across the state during the midweek time- frame, while temperatures gradually warm to near and just above normal. An easterly wave will bring an influx of Gulf moisture and increasing rain chances as it moves in from the east late next week and the following weekend. Fortunately for Texas, it looks like Tropical Storm Florence will remain in the Atlantic, but it may become an issue for anyone with East Coast travel plans late next week. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 74 83 69 83 67 / 70 60 30 10 5 Waco 74 85 70 84 66 / 40 70 50 30 10 Paris 72 84 66 81 66 / 60 50 40 10 5 Denton 72 82 66 81 65 / 60 50 30 5 5 McKinney 72 83 67 82 65 / 60 50 30 10 5 Dallas 74 83 69 84 68 / 60 60 40 10 5 Terrell 74 86 68 83 67 / 70 70 40 20 5 Corsicana 74 83 70 84 66 / 50 70 50 30 10 Temple 73 85 70 83 67 / 40 70 50 40 20 Mineral Wells 71 80 67 82 63 / 60 60 30 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT Saturday for TXZ115>121-129>134- 141>146-156>159. && 05/25
Hazardous weather outlook, Sep 7, 9:22 PM CDT, 1 hour before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 922 PM CDT Fri Sep 7 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 922 PM CDT Fri Sep 7 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Overnight. Showers and isolated thunderstorms will continue tonight across North and Central Texas. There will be a threat for localized very heavy or brief torrential rainfall that could lead to isolated flash flooding, especially from the Metroplex southwest to areas along and west of the Interstate 35 corridor. Occasional lightning strikes will be the other primary hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Shower and thunderstorm chances will continue Saturday and Sunday mainly along and south of I-20. Heavy rainfall will continue to be the main threat through the weekend. Scattered showers and thunderstorms are expected mainly east of I- 35 Monday through Thursday. Gusty winds and lightning will accompany the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 7, 5:50 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
550 PM CDT FRI SEP 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM FLASH FLOOD DALLAS 32.77N 96.78W
09/07/2018 DALLAS TX TRAINED SPOTTER
WATER UP TO CAR DOORS ON INTERSTATE 35E AT DALLAS NORTH
TOLLWAY.Local storm report, Sep 7, 7:31 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
731 PM CDT FRI SEP 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM FLASH FLOOD ARLINGTON 32.73N 97.12W
09/07/2018 TARRANT TX PUBLIC
VEHICLES STRANDED AT GREEN OAKS BLVD AND RIVER LEGACY
PARKThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:00 AM CDT | Areal Flood Advisory | FWD | Denton | 2 hr |
| Sep 8, 7:44 AM CDT | Flash Flood Warning | FWD | Denton | 2 hr |
| Sep 8, 8:44 AM CDT | Areal Flood Advisory | FWD | Palo Pinto, Stephens | 3 hr |
| Sep 8, 9:05 AM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Sep 8, 9:39 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Sep 8, 10:13 AM CDT | Areal Flood Advisory | FWD | Erath, Hood, Johnson, Palo Pinto, Parker, Tarrant | 3 hr |
| Sep 8, 11:59 AM CDT | Areal Flood Warning | FWD | Tarrant | 3 hr |
| Sep 8, 12:10 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Sep 8, 12:44 PM CDT | River Flood Warning | FWD | Dallas | 16 hr |
| Sep 8, 12:46 PM CDT | Areal Flood Advisory | FWD | Mills | 3 hr |
| Sep 8, 12:57 PM CDT | Areal Flood Advisory | FWD | Ellis, Hood, Johnson, Somervell | 3 hr |
| Sep 8, 1:31 PM CDT | Areal Flood Advisory | FWD | Hamilton | 3 hr |
| Sep 8, 3:00 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Sep 8, 3:20 PM CDT | Areal Flood Advisory | FWD | Hill, Limestone, McLennan, Navarro | 3 hr |
| Sep 8, 3:44 PM CDT | River Flood Warning | FWD | Dallas | 28 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.